MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA SIGMOIDOVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA SIGMOIDOVIDEOSCOPE
Model Number CF-Q160S
Medical Device Problem Codes Device Reprocessing Problem (1091); Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Follow up communication with the customer stated that the endoscope was used in the operating room without endoscopy nursing staff.It came back from the or (operating room) clogged and according to the reporter , it could not be brushed free during pre-cleaning and was sent in for repair that day.The reporter did not report any patient harm or infection , stated that the endoscopes are checked quarterly by the hygiene department and there were no abnormalities.The subject device was received and evaluated.Device inspection and evaluation observed foreign material exiting from the channel ( looks like a white residue deposits on the scope brush) when removed from the channel.The a/w channel was noted to be clogged.Suction channel does not work (clogged) due to blockage with foreign material.Additionally, the following findings found on the device were noted below: connector ( el-connector unit ) found corroded.Control unit painting peeled off.Suction cylinder control unit nut painting peeled off.Scope control unit body , grip , connecting tube pocket pouch has scratch.A-rubber glue (bending section) separated.Distal end cap c-cover has sharp edge (snap).Ccd unit cover lens , light guide rod lens has scratch.Based on device evaluation findings, the customer reported issue of suction does not work was confirmed as during device inspection the suction channel (a/w) unit was found not working.It likely the suction problem was due to clogging found on the channel caused by foreign material.Supplemental report(s) will be submitted should any relevant new information is available.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
Customer sent a repair request reported with a complaint description of suction function does not work.The issue found during reprocessing.There was no patient harm or injury reported due to the event.No user injury reported.Device evaluation found foreign material exiting in the device channel.The a/w (air /water) channel was found clogged due to foreign material blocking the channel.This report is being submitted for foreign material found in the device channel , a/w channel clogged with foreign material found during device evaluation (reportable malfunction foreign material exiting from the channel, insufficient reprocessing).
 
Additional Manufacturer Narrative
Correction to g3 of the initial medwatch.The aware date should be (b)(6) 2022.This report is being supplemented to provide additional information, based on the legal manufacturer's final investigation.A review of the device history record found no deviations, that could have caused or contributed to the reported issue.It has been over 11 years, since the subject device was manufactured.Based on the results of the investigation, a definitive root cause could not be established.The suggested phenomenon was presumed to have been, due to the following: because of incorrect reprocessing after the previous procedure, foreign material remained in the channel.And the subject device was used in such status for inspection, prior to use by the user was insufficient.The channel was clogged, because the user was suctioned the hard material at the procedure.The user can detect the suggested event properly by handling the device in accordance with the following instructions for use (ifu): "inspection of the instrument channel, inspection of the suction function".The user can reduce/prevent occurrence of the suggested event by handling the device in accordance with the following ifu: "if the endoscope is not immediately precleaned, residual organic debris will begin to solidify and it may be difficult to effectively reprocess the endoscope.Brushing the channels: avoid aspirating solid matter or thick fluids, channel or valve clogging can occur.If the suction valve clogs and suction cannot be stopped, disconnect the suction tube from the suction connector on the endoscope connector.Turn the suction pump off, detach the suction valve and remove solid matter or thick fluids".Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA SIGMOIDOVIDEOSCOPE
Common Device Name
SIGMOIDOVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14138752
Report Number8010047-2022-06569
Device Sequence Number3985998
Product Code FDF
UDI-Device Identifier04953170067310
UDI-Public04953170067310
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCF-Q160S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2022
Supplement Date Received by Manufacturer05/26/2022
Initial Report FDA Received Date04/18/2022
Supplement Report FDA Received Date06/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown